I had severe vertigo on Monday morning... landing myself in the ER. They gave me meclazine and valium. The meclazine dint do squat for me... the Valium did. My Endo said there have been studies that show the Valium is a better source than the meclazine.. I havent had the Vertigo since Monday but was told it could stay for a few days and to take the Valium right away if I am feeling it coming about...
What have some of you done for your vertigo if you have had it?
I was told that my vertigo could be because of the hypo, but My Endo knows that I had a bout of it several years ago after my first child and had to go through therapy for it. Was told that we have crystals in our ears that can get out of place and when this happens, the brain doesnt comprehend up and down movements... So not sure what caused it... Just want to know what you take for yours...
hey hey hows it going... sounds like no good... Well the vertigo thing is called Labyrinthitis when you have those particles in your ear that get out place... but I had the exact same thing happen to be.. I know I have told this story how many times, but it was horrible... and the meclizine didnt do anything for me either they just gave me a benzo (ativan) and it knocked me out so i didnt have to worry about it... Another thing too if your thyroid is out of wack you may have something called incrased self stimuli which just means that you think about every little part of your body and when you concentrate on something so much it is not right... I had that when I was hypo.. plus an unsteady gait.. so were you spinning or what the room spinning?
Hey guy! No this was VERTIGO!! I had this before all this mess! I had to take therapy for it and it helped. Never had an episode until Monday morning. It was as if I was on the Tea Cups at Disney!!!!!!!! It was horrible. Gave me the meclizine and did shat and then the Valium helped a ton! I was given a prescription for it to help if needed! So did the Ativan help? I was told that can help too... I saw my neuro dr a few years back when all this happened and I see him tomorrow too and he said I had a vestibul disfunction... the crystals in the ears were out of whack...
weird that meclizine knocked you out..... I hated that stuff it just made me feel worse
yeah i would try lorazapam (ativan)1 mg... or Klonopin it really does help especially when you have anxiety with the dizziness because its such an abrupt period where you feel like your going to die because its just crazy how bad it is...and it relaxes you... just make sure that you dont become addicted to them lol... I know alot of psych patients that i work with become reliant on benzo's
Thank you both for your replies.. Kitty, I did the whole manuver of the head and therapy for the vertigo 3 years back and it did help. My Neuro said I had BPPV for sure. So not sure if the weather brought it on or being hypo! It hasnt returned since Monday so I am just crossing my fingers.
I had severe vertigo which landed me in the hosp. an extra day after my thyroid surgery .. it was just awful .. so bad I couldn't get up to use the restroom but the ins. co wanted to send me home ? Anyway, hosp. fought it and I stayed the extra night but the vertigo was awful with nausea and lasted 48hrs severely and then eazed off and was gone after 10days.. My cause they "say' was from being put out .. the meds and being older ... I often really wonder, though?
I have had sever vertigo for the past 3 weeks, hospitalized, Urgent Care, ENT. I have now on Prednisone, Valium, water pills but it keeps coming back. No hearing loss, no fluid on my ear. Did have the ringing like crazy. I am taking a low dose of Synthroid for the past 4 years due to a thyroid nodule. Can this be doing it I am at a loss and going crazy. Not sure what to do next?
Has anyone suggested that it might be benign positional vertigo (BPV)? One clue that it's BPV is if you keep your head perfectly still (for several minutes), the dizziness subsides. Do you have the spins, like you've just had about 10 too many? If so, I have an exercise or maneuver that you can do yourself that helps it tremendously. Let me know if you think it could help you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.